Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 41, NWS JSJ

June 20, 2006

NWS JSJ issued this flash flood warning at Jun 20, 2006, 5:17 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2006, 5:17 PM CDT (22:17 UTC)
Expired
Jun 21, 2006, 11:15 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 202219
FFWSJU
PRC015-057-095-109-151-210015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
617 PM AST TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     ARROYO
     PATILLAS
     MAUNABO
     YABUCOA
     GUAYAMA

* UNTIL 815 PM AST

* AT 613 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED 
AREA WITHIN THE NEXT TWO HOURS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1796 6613 1801 6613 1807 6610 1807 6585
      1799 6585 1799 6596 1796 6599

$$

RIVERA/LEVINE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:22 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 20, 3:22 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
422 PM AST TUE JUN 20 2006

.DISCUSSION...
AN ACTIVE TROPICAL WAVE LOCATED ALONG 68/69 WEST LATE THIS AFTERNOON
CONTINUED TO MOVE WEST NEAR 15 KNOTS...ACCOMPANIED BY A LOW LEVEL
WIND SURGE. CONSIDERABLE AMOUNTS OF LOW LEVEL MOISTURE WILL TRAIL
THIS TROPICAL WAVE ALTHOUGH IT IS FORECAST TO EXIT THE LOCAL
AREA DURING THE OVERNIGHT HOURS. AS A RESULT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGIONAL
WATERS AND AFFECT PARTS OF THE LOCAL ISLANDS ESPECIALLY DURING THE
EARLY EVENING AND EARLY MORNING HOURS. MODERATE TO HEAVY RAINFALL
WILL ACCOMPANY SOME OF THESE SHOWERS AND STORMS AND WILL THEREFORE
CAUSE MINOR FLOODING IN URBAN AREAS...AS WELL AS LOW LYING AND POOR
DRAINAGE AREAS. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT
UNTIL 8 PM THIS EVENING FOR THE NORTHERN HALF OF PUERTO RICO AND MAY
QUITE POSSIBLE BE EXTENDED OR MODIFIED DURING THE EVENING HOURS FOR
OTHER MUNICIPALITIES.

ON WEDNESDAY...CONDITIONS WILL SLOWLY IMPROVE THROUGHOUT THE
DAY...AS THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE AROUND TO
COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ADDITIONAL
SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY ACROSS THE INTERIOR WEST
SECTIONS OF PUERTO RICO DURING THE AFTERNOON. THIS U.S. VIRGIN WILL
GRADUALLY IMPROVE...BUT SHOWERS AND AN ISOLATED THUNDERSTORM IS STILL
POSSIBLE OVER ONE OR TWO OF THE ISLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  89  80  89 /  60  70  50  50
STT  79  85  79  85 /  50  60  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR PRZ001-PRZ002-
     PRZ005-PRZ008-PRZ009-PRZ010.
     SMALL CRAFT ADVISORY IN EFFECT FOR AMZ710...AMZ730 AND AMZ740.

VI...SMALL CRAFT ADVISORY IN EFFECT FOR AMZ710 AND AMZ730.

&&

09
Hazardous weather outlook, Jun 20, 5:20 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
620 AM AST TUE JUN 20 2006

PRZ001>013-AMZ710>750-211000-
620 AM AST TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...TROPICAL WAVE MOVING ACROSS PUERTO RICO THIS
MORNING WILL CONTINUE TO AFFECT THE LOCAL WEATHER CONDITIONS FOR THE
REST OF THIS MORNING...MAINLY ACROSS THE SOUTHERN PORTION OF THE
ISLAND AND THEN THE WESTERN INTERIOR AND NORTHWEST OF PUERTO
RICO...THIS AFTERNOON THROUGH THE EVENING. SHOWERS COULD BE HEAVY
AND NUMEROUS AT TIMES WITH EMBEDDED THUNDERSTORM ACTIVITY...WHICH
WILL LEAD TO THE ISSUANCE OF MORE URBAN AND SMALL STREAM ADVISORIES
THROUGH THE DAY. DANGEROUS LIGHTNING AND BRIEF STRONG STORMS AND
GUSTY WINDS ARE POSSIBLE OVER THE REGIONAL WATERS. A FEW WATERSPOUTS
COULD ALSO BE POSSIBLE UNDER THIS WEATHER CONDITIONS EXPECTED TODAY
ALONG THE COASTAL AREAS.

RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND
LOCAL RIVERS AND SMALL STREAMS THROUGH THE EVENING HOURS. MUDSLIDES
ARE POSSIBLE OVER AREAS WHERE THE SOIL IS ALREADY SATURATED FROM
PREVIOUS RAIN EVENTS OVER THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...MOISTURE AND SHOWERS ASSOCIATED WITH THE
TROPICAL WAVE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS THROUGH AT
LEAST THE END OF THE WORK WEEK. THIS MOISTURE LEFT BEHIND BY THE
WAVE WILL CONTINUE TO INTERACT WITH LOCAL EFFECTS AND DIURNAL
HEATING...TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS EACH DAY OF THIS WEEK MAINLY DURING THE AFTERNOON HOURS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

VIZ001-002-AMZ710>730-211000-
620 AM AST TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A TROPICAL WAVE MOVING ACROSS PUERTO RICO THIS
MORNING WILL CONTINUE TO AFFECT THE WEATHER CONDITIONS FOR THE LOCAL
ISLANDS THE REST OF THIS MORNING AND AFTERNOON. SHOWERS COULD BE
HEAVY AND NUMEROUS AT TIMES WITH EMBEDDED THUNDERSTORM
ACTIVITY...WHICH MAY LEAD TO THE ISSUANCE OF URBAN AND SMALL STREAM
ADVISORIES LATER TODAY. DANGEROUS LIGHTNING AND BRIEF STRONG STORMS
AND GUSTY WINDS ARE POSSIBLE OVER THE REGIONAL WATERS. A FEW
WATERSPOUTS COULD ALSO BE POSSIBLE UNDER THIS WEATHER CONDITIONS
EXPECTED TODAY ALONG THE COASTAL AREAS.

RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND
LOCAL RIVERS AND GUTS THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MOISTURE ASSOCIATED WITH THE TROPICAL WAVE
WILL CONTINUE TO AFFECT THE ISLANDS THROUGH AT LEAST THE END OF
WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Special weather statement, Jun 20, 1:17 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST TUE JUN 20 2006

PRZ005-008>010-201930-
NORTHWEST-NORTH CENTRAL-MAYAGUEZ AND VICINITY-WESTERN INTERIOR-
217 PM AST TUE JUN 20 2006

DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO
DEVELOP ACROSS THESE AREAS. THESE STRONG THUNDERSTORMS WILL MOVE
NORTHWEST AT LEAST THROUGH 330 PM. THE STRONGEST STORMS ARE NOW OVER
PARTS OF ARECIBO...HATILLO...SAN SEBASTIAN...MOCA AND AGUADILLA. YOU
CAN EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO
AS MUCH AS 40 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL IN
ISOLATED AREAS.

RAM
Special weather statement, Jun 20, 1:27 PM CDT, 3 hours 50 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
217 PM AST MARTES 20 DE JUNIO DE 2006

PRZ005-008>010-201930-
NOROESTE-NORTE CENTRAL-MAYAGUEZ Y VECINDAD-OESTE INTERIOR-
217 PM AST MARTES 20 DE JUNIO DE 2006

EL RADAR DOPPLER MOSTRO TRONADAS FUERTES QUE CONTINUABAN
DESARROLLANDOSE A TRAVES DE ESTAS AREAS. ESTAS TRONADAS FUERTES SE
MOVERAN HACIA EL NOROESTE HASTA POR LO MENOS LAS 3:30 PM. LAS
TRONADAS MAS FUERTES AHORA SE ENCUENTRAN SOBRE PARTES DE ARECIBO...
HATILLO...SAN SEBASTIAN...MOCA Y AGUADILLA. SE PUEDEN ESPERAR
RELAMPAGOS OCASIONALES DE NUBE A TIERRA...RAFAGAS DE VIENTO DE HASTA
40 MPH...GRANIZO PEQUENO Y LLUVIA TORRENCIAL EN AREAS AISLADAS.

RAM/SANTIAGO

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.